Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 41, NWS Des Moines, IA

May 29, 2011Madison County, Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at May 29, 2011, 10:05 AM CDT for Madison County, Warren County, Iowa. It took effect at May 29, 2011, 6:10 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 10:05 AM CDT (15:05 UTC)
In effect from
May 29, 2011, 6:10 PM CDT
Expired
May 30, 2011, 8:47 AM CDT
In force
15 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 22.45 ft at May 30, 2011, 1:00 AM CDT.

actionminormoderate1015202505/2905/3005/31
Action stage
19 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WGUS43 KDMX 291505
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1005 AM CDT SUN MAY 29 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  MIDDLE RIVER...SOUTH RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
.RUNOFF FROM HEAVY RAINFALL ON SUNDAY MORNING WILL CAUSE SIGNIFICANT
STREAM RISES ALONG THE MIDDLE AND SOUTH RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-301505-
/O.NEW.KDMX.FL.W.0041.110529T2310Z-110601T0534Z/
/IDNI4.1.ER.110529T2310Z.110530T0600Z.110531T0534Z.NO/
1005 AM CDT SUN MAY 29 2011

...FLOOD WARNING IN EFFECT UNTIL EARLY TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR
  SPRING HILL...TO THE DES MOINES RIVER.
* UNTIL EARLY TUESDAY MORNING.
* AT  9:15 AM SUNDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 19.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO BETWEEN 22.5 AND 23 FEET AFTER MIDNIGHT TONIGHT. GO
  BELOW FLOOD STAGE TUESDAY MORNING.

$$

IAC181-301504-
/O.NEW.KDMX.FL.W.0042.110529T2258Z-110531T0257Z/
/AKWI4.1.ER.110529T2258Z.110530T0000Z.110530T0257Z.NO/
1005 AM CDT SUN MAY 29 2011

...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO 
  THE DES MOINES RIVER.
* UNTIL LATE THIS EVENING.
* AT  9:15 AM SUNDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 26.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO JUST ABOVE 27 FEET THIS EVENING. GO BELOW FLOOD STAGE
  LATE TONIGHT.

$$
4 follow-up statements
520 
WGUS83 KDMX 292325
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT SUN MAY 29 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  SOUTH RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...WARREN
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  MIDDLE RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-302325-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-110531T2141Z/
/IDNI4.1.ER.110529T1740Z.110530T0600Z.110530T2141Z.NO/
625 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL LATE MONDAY AFTERNOON.
* AT  5:15 PM SUNDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 22.2 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD
  STAGE LATE MONDAY AFTERNOON.


$$

IAC181-292355-
/O.CAN.KDMX.FL.W.0042.000000T0000Z-110531T0257Z/
/AKWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
625 PM CDT SUN MAY 29 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO 
  THE DES MOINES RIVER.
* AT  5:15 PM SUNDAY THE STAGE WAS 25.0 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 25.1 FEET. FALL TO 18.3 
  FEET MONDAY MORNING.


$$
186 
WGUS83 KDMX 300325
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT SUN MAY 29 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES 
  MOINES RIVER...MIDDLE RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...EMMET...
  HAMILTON...HUMBOLDT...KOSSUTH...MADISON...MAHASKA...WAPELLO...
  WARREN...WEBSTER
  
.THE FLOOD CRESTS FOR EDDYVILLE AND OTTUMWA HAVE BEEN LOWERED DUE TO
THE ARMY CORP OF ENGINEERS REDUCING OUTFLOW FROM THE RED ROCK
RESERVOIR.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-310324-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-110604T0600Z/
/ESVI4.1.ER.110522T1945Z.110528T1545Z.110603T0600Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL EARLY FRIDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.


$$

IAC091-310323-
/O.CON.KDMX.FL.W.0030.000000T0000Z-110602T1800Z/
/HBTI4.2.ER.110524T1958Z.110529T1245Z.110601T1800Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL WEDNESDAY AFTERNOON.
* AT  9:15 PM SUNDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON.


$$

IAC091-109-310323-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-110604T1200Z/
/AGNI4.1.ER.110523T1107Z.110528T0630Z.110603T1200Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FRIDAY MORNING.
* AT  9:15 PM SUNDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE FRIDAY
  MORNING.


$$

IAC015-079-187-310323-
/O.EXT.KDMX.FL.W.0039.000000T0000Z-110602T1000Z/
/STRI4.1.ER.110526T0855Z.110528T0945Z.110601T1000Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO 
  NEAR THE CITY OF BOONE.
* UNTIL WEDNESDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE
  WEDNESDAY MORNING.


$$

IAC123-179-310323-
/O.EXT.KDMX.FL.W.0044.000000T0000Z-110531T0744Z/
/EDYI4.1.ER.110529T2339Z.110530T0200Z.110530T0744Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL EARLY MONDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 61.1 FEET.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CURRENTLY CRESTING AT 61.1 FEET. GO BELOW FLOOD STAGE
  EARLY MONDAY MORNING.


$$

IAC179-310323-
/O.EXT.KDMX.FL.W.0043.000000T0000Z-110531T1635Z/
/OTMI4.2.ER.110529T1847Z.110530T0210Z.110530T1635Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY MONDAY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL MIDDAY MONDAY.
* AT  9:50 PM SUNDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND THE RIVER IS EXPECTED TO FALL TO
  MINOR FLOOD STAGE TONIGHT.
* FORECAST...GO BELOW FLOOD STAGE MIDDAY MONDAY.


$$

IAC121-181-310323-
/O.CON.KDMX.FL.W.0041.000000T0000Z-110531T2141Z/
/IDNI4.1.ER.110529T1740Z.110530T0600Z.110530T2141Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL LATE MONDAY AFTERNOON.
* AT  9:15 PM SUNDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CREST NEAR 22.4 FEET AFTER MIDNIGHT TONIGHT. GO BELOW
  FLOOD STAGE LATE MONDAY AFTERNOON.


$$
890 
WGUS83 KDMX 300916
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT MON MAY 30 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  DES MOINES RIVER...MIDDLE RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WAPELLO...
  WARREN
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES 
  MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...EMMET...
  HAMILTON...HUMBOLDT...KOSSUTH...WEBSTER

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-310916-
/O.CON.KDMX.FL.W.0029.000000T0000Z-110604T0600Z/
/ESVI4.1.ER.110522T1945Z.110528T1545Z.110603T0600Z.NO/
416 AM CDT MON MAY 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL EARLY FRIDAY MORNING.
* AT  3:00 AM MONDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.

$$

IAC091-310915-
/O.CON.KDMX.FL.W.0030.000000T0000Z-110602T1800Z/
/HBTI4.2.ER.110524T1958Z.110529T1245Z.110601T1800Z.NO/
416 AM CDT MON MAY 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL WEDNESDAY AFTERNOON.
* AT  3:15 AM MONDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON.

$$

IAC091-109-310915-
/O.CON.KDMX.FL.W.0031.000000T0000Z-110604T1200Z/
/AGNI4.1.ER.110523T1107Z.110528T0630Z.110603T1200Z.NO/
416 AM CDT MON MAY 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FRIDAY MORNING.
* AT  3:15 AM MONDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE FRIDAY MORNING.

$$

IAC015-079-187-310915-
/O.CON.KDMX.FL.W.0039.000000T0000Z-110602T1000Z/
/STRI4.1.ER.110526T0855Z.110528T0945Z.110601T1000Z.NO/
416 AM CDT MON MAY 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO 
  NEAR THE CITY OF BOONE.
* UNTIL WEDNESDAY MORNING.
* AT  3:00 AM MONDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE WEDNESDAY MORNING.

$$

IAC179-310915-
/O.EXT.KDMX.FL.W.0043.000000T0000Z-110531T1657Z/
/OTMI4.2.ER.110529T1847Z.110530T0210Z.110530T1657Z.NO/
416 AM CDT MON MAY 30 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL MIDDAY TODAY.
* AT  3:50 AM MONDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MIDDAY TODAY.

$$

IAC121-181-310915-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-110531T2154Z/
/IDNI4.1.ER.110529T1740Z.110530T0615Z.110530T2154Z.NO/
416 AM CDT MON MAY 30 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL LATE THIS AFTERNOON.
* AT  3:15 AM MONDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.

$$

CC
944 
WGUS83 KDMX 301347
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
847 AM CDT MON MAY 30 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  MIDDLE RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
.NO PRECIPITATION IS EXPECTED UNTIL LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-301417-
/O.CAN.KDMX.FL.W.0041.000000T0000Z-110531T2154Z/
/IDNI4.1.ER.110529T1740Z.110530T0615Z.110530T1237Z.NO/
847 AM CDT MON MAY 30 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR
  SPRING HILL...TO THE DES MOINES RIVER.
* AT  8:15 AM MONDAY THE STAGE WAS 18.3 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 7:37 AM MONDAY.
* FORECAST...FALL TO 13.0 FEET TUESDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:33 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 29, 6:33 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
633 AM CDT SUN MAY 29 2011

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
NORTHWARD ADVANCING WARM FRONT AND ASSOCIATED MOISTURE ADVECTION
WILL BE MAIN CONCERN FOR WEATHER TODAY. CURRENTLY...INSTABILITY AXIS
JUST SOUTH OF IA AND POISED TO MOVE NORTHWARD DURING THE DAY AS WARM
FRONT LIFTS INTO THE STATE. ALREADY CONVECTION HAS DEVELOPED ALONG
THE I-70 CORRIDOR IN MISSOURI WHERE DEEP MOISTURE CONVERGENCE IS
OCCURRING FED BY A 50KT LLJ. THIS ELEVATED CONVECTION SHOULD
CONTINUE TO LIFT NORTHEAST EARLY THIS MORNING CROSSING INTO IA BY
SUNRISE. EFFECTIVE BULK SHEAR IS SUFFICIENT TO SUPPORT ORGANIZED
UPDRAFTS WHICH WILL PRODUCE A LARGE HAIL THREAT FROM THESE STORMS AS
THEY MOVE INTO SOUTHERN IA THIS MORNING. ANOTHER AREA OF PCPN IS SET
TO AFFECT NORTHERN AREAS OF THE CWA THIS MORNING AS A SHORTWAVE
MOVES QUICKLY THROUGH NEBRASKA AND INTO NORTHERN IA. THIS PCPN WILL
LACK THE INSTABILITY OF THE PCPN FARTHER SOUTH AND HAVE LIMITED
WORDING TO SHOWERS AND ISOLD THUNDERSTORMS AND DONT ANTICIPATE A
SEVERE THREAT FROM THIS PCPN. BY AFTERNOON HOWEVER...THE WARM FRONT
WILL PUSH INTO SOUTHERN IOWA WITH BEST THETA-E ADVECTION SHIFTING
INTO NORTHERN IA AND SOUTHERN MN. AMPLE INSTABILITY WILL EXIST AHEAD
OF AN ELEVATED MIXED LAYER WHICH WILL BE APPROACHING FROM THE
SOUTHWEST. THUNDERSTORMS WILL LIKELY FORM NORTH OF THE FRONT ON EDGE
OF CAP AND SOME SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL ONCE
AGAIN A BIG THREAT. FARTHER SOUTH...THE EML SHOULD EFFECTIVELY CAP
THE ATMOSPHERE SOUTH OF I-80 WITH TEMPERATURES WARMING QUICKLY INTO
THE 80S. IN FACT...CURRENT FORECAST HIGHS MAY NEED TO BE REVISED
UPWARDS SHOULD THE SUN COME OUT EARLIER THAN ANTICIPATED.

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LITTLE CHANGE IN LONG TERM FORECAST THINKING FROM LAST NIGHT. WARM
FRONT DISCUSSED IN SHORT TERM SECTION ABOVE WILL LIFT NORTHWARD
ACROSS THE REMAINDER OF OUR NORTHERN COUNTIES THIS EVENING AND EARLY
TONIGHT...LYING ACROSS SOUTHERN MINNESOTA BY MONDAY MORNING. THERE
WILL BE A LINGERING SEVERE WEATHER THREAT IN OUR FAR NORTH THIS
EVENING...WITH LARGE HAIL THE PRIMARY THREAT...BEFORE THE STORMS
MOVE NORTHWARD OUT OF THE AREA AND HAVE UPDATED POP TRENDS TONIGHT
TO REFLECT THIS.

ON MONDAY...MEMORIAL DAY...THE APPROACHING LOW TO OUR WEST WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS IOWA RESULTING IN SIGNIFICANTLY
STRONGER SOUTHERLY BREEZES AND A WIND ADVISORY MAY BE
WARRANTED...THIS WILL BE EXAMINED CLOSELY BY SUBSEQUENT SHIFTS. A
SIGNIFICANT CAPPING INVERSION WILL INHIBIT ANY PRECIPITATION...AND
STRONG WARM AIR ADVECTION AND MIXING WILL PROMOTE VERY WARM
TEMPERATURES IN THE MID 80S TO LOWER 90S. ANYONE PLANNING OUTDOOR
ACTIVITIES SHOULD THUS EXPECT A HOT AND WINDY BUT DRY DAY ACROSS THE
AREA.

ON LATE MONDAY NIGHT INTO TUESDAY MORNING THE LARGE LOW PRESSURE
SYSTEM TO OUR NORTHWEST WILL PIVOT RAPIDLY FROM EASTERN MONTANA UP
INTO CANADA...DRAGGING A TRAILING TROUGH ACROSS IOWA LIKELY
GENERATING A QUICK SHOT OF SHOWERS AND STORMS ACROSS THE CWA MAINLY
LATE MONDAY NIGHT. THE SEVERE WEATHER THREAT APPEARS LIMITED TO OUR
FAR NORTHWESTERN AREAS AND MORE UP INTO SIOUXLAND AS THE BEST
FORCING AND DYNAMICS ASSOCIATED WITH THE PARENT SHORTWAVE WILL BE
QUICKLY MOVING UP ACROSS MINNESOTA AND THE EASTERN DAKOTAS. COVERAGE
OF PRECIP IS DIFFICULT TO PREDICT DURING THIS TIME AS WE SHOULD SEE
GOOD CONVERGENCE ALONG THE FRONT BUT DEEPER FORCING WILL REALLY BE
PETERING OUT AS THE TROUGH PROGRESSES EASTWARD ACROSS OUR AREA. HAVE
CONTINUED LIKELY POPS FROM 06-12Z BUT AM WONDERING IF THIS MAY BE
OVERDONE MAINLY ACROSS OUR EAST AND SOUTHEAST.

FROM TUESDAY THROUGH THE END OF THE WORK WEEK THINGS LOOK RELATIVELY
QUIET...DRY...AND MILD BENEATH A DEEP LAYER RIDGE WITH ONE EXCEPTION
- SOME MODEL RUNS ARE STILL GENERATING A FAIRLY SUBTLE 500 MB
SHORTWAVE THAT RIDES THROUGH AND OVER THE TOP OF THE RIDGE NEAR OUR
AREA AROUND MIDWEEK...GENERATING QPFS FROM LATE WEDNESDAY INTO
THURSDAY. THE LACK OF CONSISTENCY IN FORECAST SOLUTIONS OF THIS
FEATURE PRECLUDES GOING HIGHER THAN LOW TO MID-CHANCE POPS AT THIS
TIME...HOWEVER THIS SCENARIO DOES SEEM QUITE REASONABLE AND IF THE
WAVE DOES CROSS OVER OUR AREA WE WOULD LIKELY SEE A NEARLY
STATIONARY BOUNDARY SET UP WITH PLENTY OF JUICE SO STORMS WOULD BE
LIKELY AT THAT POINT. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY
OVER THE COMING DAYS.

&&

.AVIATION...29/12Z
IFR CIGS AND VSBYS IN SOUTHEAST IA WILL GRADUALLY IMPROVE THIS
MORNING AS THUNDERSTORMS MOVE ACRS THE STATE.  OTHERWISE...VFR CIGS
WILL EXIST ACRS THE REMAINDER OF IA AS MOISTURE STREAMS INTO THE
STATE.  MVFR TO IFR CONDITIONS WILL EXIST IN AND AROUND THE
THUNDERSTORMS TODAY AS SURFACE WINDS INCREASE FROM THE EAST.  THESE
WINDS WILL BECOME SOUTHERLY IN SOUTHERN IOWA BY THIS AFTERNOON AS A
WARM FRONT MOVES NORTHWARD INTO THE STATE.  BY TONIGHT...ONLY
NORTHERN IA WILL SEE THE THREAT OF STORMS AS THE REMAINDER OF THE
STATE WILL BE CAPPED BY A EML.  THE VFR CONDITIONS TONIGHT WILL
CONTINUE INTO MONDAY AS THE STATE REMAINS IN THE WARM SECTOR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...COGIL
SHORT TERM...COGIL
LONG TERM...LEE
Hazardous weather outlook, May 29, 5:20 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT SUN MAY 29 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-301100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
520 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING MAINLY ACROSS CENTRAL AND
SOUTHERN IOWA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL THE
PRIMARY THREAT. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHERN IOWA LATER THIS AFTERNOON INTO EARLY TONIGHT. A FEW OF
THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE
NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO CROSS THE AREA FROM
WEST TO EAST ON MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A
SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS IN NORTHWESTERN
IOWA...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
MORE THUNDERSTORMS ARE POSSIBLE BETWEEN WEDNESDAY AFTERNOON AND
THURSDAY. THE POTENTIAL FOR SEVERE WEATHER FOR MID NEXT WEEK IS
STILL BEING ANALYZED.

STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER
40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LEE

In the hours before

Local storm report, May 29, 8:53 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             NE ARISPE               40.95N 94.22W
05/29/2011  E1.00 INCH       UNION              IA   TRAINED SPOTTER

&&

JB
Local storm report, May 29, 8:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
858 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     TSTM WND GST     1 SW OTTUMWA            41.00N 92.43W
05/29/2011  E60 MPH          WAPELLO            IA   TRAINED SPOTTER

&&

FBOKSA
Local storm report, May 29, 9:02 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND GST     OSKALOOSA AIRPORT       41.23N 92.49W
05/29/2011  M69 MPH          MAHASKA            IA   AWOS

&&

CCOGIL
Local storm report, May 29, 9:07 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     HAIL             MURRAY                  41.04N 93.95W
05/29/2011  M1.50 INCH       CLARKE             IA   TRAINED SPOTTER

&&

FBOKSA
Local storm report, May 29, 9:14 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     1 N KNOXVILLE           41.33N 93.10W
05/29/2011                   MARION             IA   FIRE DEPT/RESCUE

            SEMI BLOWN OFF HIGHWAY 14 ABOUT 1 MILE NORTH OF
            KNOXVILLE.

&&

CCOGIL
Special weather statement, May 29, 9:29 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CDT SUN MAY 29 2011

IAZ062-075-085-086-096-097-291600-
POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...OSKALOOSA...ALBIA...
OTTUMWA...CENTERVILLE...BLOOMFIELD
929 AM CDT SUN MAY 29 2011

...STRONG WINDS BEHIND THE THUNDERSTORMS...

STRONG NORTHWESTERLY WINDS CAN BE EXPECTED AFTER THE LINE OF
THUNDERSTORMS MOVES THROUGH. THESE WINDS MAY GUST NEAR 50 MPH AT
TIMES.

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:18 AM CDTSevere Thunderstorm WarningDMXMadison22 min
May 29, 6:34 AM CDTSevere Thunderstorm WarningDMXJasper, Polk26 min
May 29, 8:17 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek43 min
May 29, 8:20 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello40 min
May 29, 8:48 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Union, Warren42 min
May 29, 9:14 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis46 min
May 29, 10:05 AM CDTRiver Flood WarningDMXWarren8 hr
May 29, 2:11 PM CDTRiver Flood WarningDMXWapello21 hr
May 29, 5:06 PM CDTRiver Flood WarningDMXMahaska, Wapello11 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.